MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh
Catalog Number 0112660
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 07/03/2009
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2009 - patient was diagnosed with two incisional hernias thereby underwent open repair with implant of bard flat mesh (device 1 and device 2).Per op notes, ¿the midline fascial defect was approached first.An incision was made on the pervious scar.The hernia sac was identified and isolated from the fascia.A bard flat mesh (device 1) was placed on the defect and was secured with sutures.To repair the hernia in the kidney transplant scar (rlq), the previous scar was excised and dissected the subcutaneous tissue down to fascia.The hernia sac was identified and isolated from the fascia.A bard flat mesh (device 2) was placed on the defect and secured with sutures." on (b)(6) 2009 - patient was diagnosed with incarcerated incisional hernia and small bowel obstruction thereby underwent repair.Per op notes, "noted the previously placed bard flat mesh (device 2) in the rlq was intact with small bowel protruding through it.Adhesions were dissected free.A synthetic mesh was placed to the abdominal wall defect with tacks.The previously placed mesh (device 1) was left on top of the defect and was still in place.And another synthetic mesh was placed to the midline incision and secured with sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2008) is considered to be a best estimate.This emdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Flat Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50083002
Report Number1213643-2026-00978
Device Sequence Number21395768
Product Code FTL
UDI-Device Identifier00801741016516
UDI-Public(01)00801741016516(17)131128(10)HUSK1327
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2013
Device Catalogue Number0112660
Device Lot NumberHUSK1327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale